Is there a possible link between Omeprazole and increased anxiety and fatigued?

Posted , 14 users are following.

For 8 months after finished taking Omeprazole, I been getting heart palpitations and anxiety attacks. I was taking them because of GERD and over counter meds not working, and since then been getting anxiety, that has calmed down now as I manage to control other things that trigger them, i.e hunger, heat stress

Had tests at ER, blood test, sugar test chest x-rays etc. All fine.

But I still get some panic attacks, some days worse than others, some days none.

This month, acid reflux is back, and felt bloated, burping and vonstant indigestion.

Doctor thought it may be multiple things, indigestion, muscle ache from physical work and anxiety attacks.

Doctor prescribed me Omeprazole, and gave me a phone number for a therapist that deals with anxiety, mental health problems.

Ever since I started taking Omeprazole again this week, I feel tired fatigued and drowsy, my anxiety seems to go bad again, heart beats fast and like air stuck in my chest, and feel kinda down, especially when doing nothing, or rainy days, and I get stomach upsets and discomfort too and muscle aches, as if I might got a cold or something.

I read online about the dangers of Omeprazole, but I only take one a day.

Is it a side effect of Omeprazole or is it more likely other things unrelated to antacids?

I tried not taking them today and had no symptoms of indigestion, stomach problems and didn't have anxiety symptoms.

2 likes, 15 replies

15 Replies

Next
  • Posted

    Yes, I believe there is a link between this medicine and the anxiety, etc.  My husband was on this and these same things started happening.  He quit taking it and these things cleared up.  It took awhile, but he also went and had various things checked and not once did a doctor suggest it could be a problem with this medication.  He was just about considering anti anxiety meds when I looked up this med. and that others had experienced these kind of issues with it.
  • Posted

    PPIs like omeprazole are amongst the safest drugs used by millions worldwide for 30 years and saving many lives. (Research evidence has linked them to a 71% decrease in progression to oesophageal cancer. )

    Ther have been many scare stories recently linking them with heart arythmia, chroic kidney disease, dementia etc but these show correlations within the population studied rather than any causal link. (ie those with those conditions may be more likely to be taking PPIs anyway. )

    It is very important, however, that these drugs are taken correctly and, if taken long term, their use is monitore by a doctor. Research has also shown that reported "side effects" are most common in  self-medicators.

    They are a pre-emptve drug that needs to be taken once a day (half an hour before breakfast is usually the best time) at the lowest effective dose for the shortest necessary time (though for some people that could be the rest of their lives) .

    High dose, long term use of the drugs can induce hypochlorhydria (insufficient acid) which can result in malabsorption of essential minerals - eg iron, causing anaemia which will result in lethargy, but it is not an instantaneous effect.

    If you notice anxiety or lethargy on starting the drugs, the cause is probably just psychosomatic - which can be very real but needs a diffeent course of action to correct.

    If you visit the www BarrettsWessex org uk website, you'll find a page "PPI dangers" under the Treatments / drugs tab which will provide a balanced view of the drugs and the claims made.

    • Posted

      My goodness, but if that isn't blind faith, I don't know what is!  Wow!

    • Posted

      "If you notice anxiety or lethargy on starting the drugs, the cause is probably just psychosomatic - which can be very real but needs a diffeent course of action to correct."

      This is so true. I developed anxiety because being afraid to take this drugs. Continous fear lead to anxiety. When I accept this meds and say to myself that I will be on them longterm and there is no need to worry, the anxiety goes away..

    • Posted

      Love your blind faith!  did you ever stop to think that all the people having these side effects don't get reported?  I had serious anxiety, throat swelling to the point that I couldn't swallow, as well as other sympoms & 2 years later I'm still struggling.  When I went the the doctor I was told that it was all in my head because PPIs don't have side effects, which means my reaction, as well as probably 1000s of other reactions to this medication are not tracked at all.  I'm sure PPIs work for a lot of people, but the serious dangerous side effects are not taken seriously by the medical community.  BTW, when your having a panic attack you not taken seriously  

    • Posted

      Anxiety is inherited thing mostly. Genetis play a huge role here. It can be managed but almost impossible to cure completely. PPIs may have triggered your dormant anxiety, panic attacks. as well as vaccination triggers a dormant autoimunne disease in some children... Anxiety is often reported from the PPIs.

      You have to take into consideration that when people take drugs they are generaly worried due to taking drugs, disease/condition which they do have, future outcome, probable side effects in the future (longterm sides), reading news about their drugs makes them anxious. Once your predisposed brain gets all of this info it just learn this behaviour and you are becoming constantly anxious. That's how anxiety works in general. 

      Anxiety is a big issue which people who don't have the "anxiety genes" can not and never will understand. Unfortunately or luckily for some, all comes down to genetics, but with have to learn how to live with it.

       

    • Posted

      how are you now? i took omeprazole for two and half months in combination with antibiotics for h pylori and my whole life changed to worse from there onward.. i have extreme anxiety, panic and obsessive thoughts 24/7 .. my muscles go stiff .. i cry i scream .. but i am afraid to move from my bed.. i am completely bedridden.. my vision got blurred.. i am in shambles one year later.. something caused me serious brain, nerve muscle damage.. maybe it was the ppi or the combo of meds.. pls tell me was your anxiety/fear/crying crippling and did it go away?

    • Posted

      Nah, I call BS. I've tried Prilosec 2 times and both times my anxiety has gone through the roof. Something in this medication is causing anxiety and there are many others online saying the same thing.

  • Posted

    With Omeprazole, they tell you to only take it for 14 days (at a time).

    I would STAY FAR AWAY from this drug, once the side effects hit (if they do at all).

    I took it for all of 11 days. After 3 days my heartburn was gone. It felt like the greatest medicine ever. I could literally eat ANYTHING (hot sauce to alcohol were all good).

    Then the NIGHTMARE began. I stopped Omeprazole (in this case Zegerid) at day 11 because the side effects were straight from HELL!

    Insane dry mouth

    Hair in my throat feeling

    Lightheaded

    Anxiety Attacks (From 0 to 100 MPH out of nowhere)

    Choking Feeling (Not feeling like I could swallow)

    I stopped taking the medicine maybe 3 weeks ago, and FINALLY have seen a reduction in my side effects

    • Posted

      I took these for four days a week ago and im still having anxiety spikes, do you think it will settle? I am having to take diazepam to try to help. 
    • Posted

      Hi Kyle 

      i have finished taking omeprazole and the last 3 nights i have had restless nights .

      Waking up and not being able to fall back asleep

  • Posted

    If you read the many forums out there you'll find there is a very big link between these meds and anxiety.

  • Posted

    I had no preconceptions of what this drug would do except take away my acid reflux.

    i have had anxiety for some time and did not know there was a link with omeprazole or i would not have taken it.  Three days in and the anxiety spikes started, i didnt put two and two together until i looked it up. 

    Have had to stop taking it as it was causing me to need to take a diazepam and i had been cutting it back.

    will have to find a different antacid to help post gallbladder op symptoms now.  

    I am really angry gp gave me these, when i say i cannot use them due to anxiety i know she will just say its all in my mind.

    what do i do now?

Join this discussion or start a new one?

New discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

Зимние шины

Вы можете оптимум нутришн недорого с доставкой. newnav-down - qqmovies.info newnav-up - qqmovies.info